MAUDE Adverse Event Report: ZIMMER GMBH BIOLOXA DELTA, CERAMIC FEMORAL HEAD, L, 32/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER GMBH BIOLOXA DELTA, CERAMIC FEMORAL HEAD, L, 32/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy date detail of product: item number 00630505032, item name liner standard 32 mm i.D.For use with 50/52/54 mm o.D.Shells, lot # 62429327.The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that patient underwent revision surgery due to instability, dislocation and fracture of liner.
 
Additional Manufacturer Narrative
Event summary: it was reported that an initial right total hip arthroplasty was performed on (b)(6) 2013.Subsequently, the patient was revised on (b)(6) 2019 due to instability, limb length discrepancy, and dislocation.During the revision, abundant scar tissue was noted as well as liner fracture.The head and liner were exchanged without complication.Review of received data: x-ray were assessed however provided no additional findings.Additionally, the images are undated and of poor quality.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following : the patient underwent an initial right total hip arthroplasty on (b)(6) 2013 due to arthritis and displaced femoral neck fracture.Zimmer biomet products were implanted without complications.The patient had multiple episodes of instability and dislocated while bending over to pick something from the floor.During the procedure, leg length discrepancy identified (the operative side was approximately 25-30mm shorter).There was abundant scar tissue in the capasule.There was superior and posterior liner fracture (only the lip had fractured.No fracutre on articulating surface).The head and liner were removed and replaced with zimmer biomet products.No other significant findings/ complications were noted.Devices analysis: the biolox® delta ceramic femoral head exhibits metallic smearing in form of lines in one area of the articulation surface.There is some additional smearing at the entrance of the taper.The taper itself shows the commonly seating pattern indicating a proper fixation on the stem.Other than that nothing conspicuous can be observed.Based on this visual examination the reported dislocation can be confirmed.Review of product documentation: all involved devices are intended for treatment.The compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Conclusion summary: it was reported that the patient was revised on 12 sep 2019 due to instability, limb length discrepancy, and dislocation.During the revision, abundant scar tissue was noted as well as liner fracture.The head and liner were exchanged without complication.Medical records were reviewed and revealed that the patient underwent an initial right total hip arthroplasty on sep 30, 2013 due to arthritis and displaced femoral neck fracture.Zimmer biomet products were implanted without complications.The patient had multiple episodes of instability and dislocated while bending over to pick something from the floor.During the revision surgery leg length discrepancy was identified and there was abundant scar tissue in the capasule.There was superior and posterior liner fracture.The head and liner were removed and replaced with zimmer biomet products.No other significant findings/ complications were noted.X-ray were assessed however provided no additional findings as intraop findings provided a clear representation of events.Additionally, the images are undated and of poor quality.The biolox® delta ceramic femoral head exhibits metallic smearing in form of lines in one area of the articulation surface pointing to dislocation.There is some additional smearing at the entrance of the taper that most likely derive from contact with instruments or other implants.Other than that nothing conspicuous can be observed.Based on this visual examination the reported dislocation can be confirmed.The quality records show that all specified characteristics (material, dimensions, surface, etc.) for the ncb pp plate have met the specifications valid at the time of production.Therefore, the investigation results did not identify a non-conformance or a complaint out of box (coob).Therefore, based on the available information, we were not able to identify an exact root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
BIOLOXA DELTA, CERAMIC FEMORAL HEAD, L, 32/+3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9191213
Report Number0009613350-2019-00613
Device Sequence Number14103113
Product Code LZO
UDI-Device Identifier00889024430334
UDI-Public00889024430334
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue Number00-8775-032-03
Device Lot Number2694500
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;